Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Every countable-codimensional subspace of a barrelled space is barrelled

Authors: Stephen Saxon and Mark Levin
Journal: Proc. Amer. Math. Soc. 29 (1971), 91-96
MSC: Primary 46.01
MathSciNet review: 0280972
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: As indicated by the title, the main result of this paper is a straightforward generalization of the following two theorems by J. Dieudonné and by I. Amemiya and Y. Kōmura, respectively:

(i) Every finite-codimensional subspace of a barrelled space is barrelled.

(ii) Every countable-codimensional subspace of a metrizable barrelled space is barrelled.

The result strengthens two theorems by G. Köthe based on (i) and (ii), and provides examples of spaces satisfying the hypothesis of a theorem by S. Saxon.

References [Enhancements On Off] (What's this?)

  • [1] I. Amemiya and Y. Kōmura, Über nict-vollständige Montelräume, Math. Ann. 177 (1968), 273-277. MR 38 #508. MR 0232182 (38:508)
  • [2] N. Bourbaki, Livre V: Espaces vectoriels topologiques. Chapitre 3: Espaces d'applications linéaires continues, Actualités Sci. Indust., no. 1229, Hermann, Paris, 1955, p. 3. MR 17, 1109. MR 0077882 (17:1109d)
  • [3] J. Dieudonné, Sur les propriétés de permanence de certains espaces vectoriels topologiques, Ann. Soc. Polon. Math. 25 (1952), 50-55. MR 15, 38. MR 0056189 (15:38b)
  • [4] R. E. Edwards, Functional analysis. Theory and applications, Holt, Rinehart and Winston, New York, 1965, p. 461, exercises 6.21, 6.23. MR 36 #4308. MR 0221256 (36:4308)
  • [5] J. Horváth, Topological vector spaces and distributions. Vol. I, Addison-Wesley, Reading, Mass., 1966. MR 34 #4863. MR 0205028 (34:4863)
  • [6] T. Kato, Perturbation theory for nullity, deficiency and other quantities of linear operators, J. Analyse Math. 6 (1958), 261-322. MR 21 #6541. MR 0107819 (21:6541)
  • [7] G. Köthe, Die Bildräume abgeschlossener Operatoren, J. Reine Angew. Math. 232 (1968), 110-111. MR 38 #2615. MR 0234298 (38:2615)
  • [8] M. Levin and S. Saxon, A note on the inheritance of properties of locally convex spaces by subspaces of countable codimension, Proc. Amer. Math. Soc. 29 (1971), 97-102. MR 0280973 (43:6692)
  • [9] S. Saxon, Basis cone base theory, Dissertation, Florida State University, Tallahassee, Fla., 1969 (unpublished).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46.01

Retrieve articles in all journals with MSC: 46.01

Additional Information

Keywords: Locally convex space, barrelled space, Pták space, Mackey space with property (S), algebraic property of countable-codimensionality, strongest locally convex topology, the bipolar theorem, a perturbation theorem, Schauder basis, positive cone, closed and bounded base
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society